MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.One 5fr glidesheath slender sheath and dilator were received for product evaluation.The plug lock was partially dislodged from the three-way stopcock body.Visual inspection revealed that the locking pin was missing from the three-way stopcock and therefore could not be evaluated.The plug lock was viewed under microscope and damage was seen at the gate; the gate was bent outward.A review of the device history record of the product code/lot# combination was conducted with no findings.Ifu states: "do not turn the three-way stopcock more than 180 degrees.The cock could misalign or come off and could cause blood leakage or it could shut down the path for the drug." based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the three-way stopcock was turned past 180 degrees causing the locking pin to dislodge, moving the plug lock, and stopping the flow of any fluid through the side tube.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
The user facility reported that the doctor involved glidesheath slender was used.The doctor complained of being able to withdraw blood from the three-way stock cock of a sheath that was in the radial artery, however it would not flush forward.He placed a wire in the sheath and exchanged it out for a new sheath without further issue.The bland liver embo procedure was a success.The patient was in stable condition.The event occurred pre-treatment.There were no other devices or equipment used with the reported product.Additional information was received on 31oct2019.It is unknown where the blockage occurred.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9363176
Report Number1118880-2019-00328
Device Sequence Number2973009
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot NumberXF01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1